MAUDE Adverse Event Report: WRIGHTS LANE: SYNTHES USA PRODUCTS LLC 6.0MM TI HARD ROD 250MM; ORTHOSIS,SPONDYLOSTHESIS SPINAL FIXATION

WRIGHTS LANE: SYNTHES USA PRODUCTS LLC 6.0MM TI HARD ROD 250MM; ORTHOSIS,SPONDYLOSTHESIS SPINAL FIXATION
Model Number 498.110
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient¿s weight is unknown.Date of event: unknown.Additional device product codes: mni, kwp, kwq, nkb.Initially implanted in (b)(6) 2017.Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported the patient underwent a universal spine system (uss) revision on (b)(6) 2018 due to one (1) broken rod and two (2) loose screws.The patient reported that she felt a pop in her lower back in (b)(6).On imaging, the surgeon saw that the patient had broken the right rod just below the s1 screw (broken between s1 and iliac screw).During the revision, the surgeon removed the nuts and collars from the right l5 screw and the right iliac screw.He then replaced the right iliac screw and the right l5 screw.He said that the screws were slightly loose in the bone.He replaced them with new uss screws that were 1 mm larger in diameter.He then cut a new rod and placed an expedium universal connector on the cranial part of the new rod.He then turned the new l5 screw so the side opening faced lateral.He connected the new rod to the existing right rod using the expedium connector between the l2 and l3 screw heads.He then connected the l5 and iliac screws to the new rod.The old right rod ran from t4-s1.The new right rod ran along side the old rod.The patient was initially implanted with the uss hardware from t4-ilium in (b)(6) 2017.No reported delay and no patient consequence.Concomitant devices reported: titanium (ti) nut 11 mm width across flats (part # 498.003, lot # unknown, quantity # 2), 6.0 mm titanium (ti) collar (part # 498.010, lot # unknown, quantity # 2).This report is for one (1) 6.0 mm ti hard rod 250 mm.This is report 1 of 3 for complaint (b)(4).

Brand Name
6.0MM TI HARD ROD 250MM
Common Device Name
ORTHOSIS,SPONDYLOSTHESIS SPINAL FIXATION
Manufacturer (Section D)
WRIGHTS LANE: SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7238184
Report Number2939274-2018-50478
Device Sequence Number19087227
Product Code MNH
UDI-Device Identifier10705034788890
UDI-Public(01)10705034788890(10)LOTNUMBERUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K082572
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 01/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number498.110
Device Catalogue Number498.110
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/12/2018
Initial Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR